Allergy Asthma Respir Dis.  2016 May;4(3):221-224. 10.4168/aard.2016.4.3.221.

Toxic epidermal necrolysis induced by deflazacort

Affiliations
  • 1Department of Internal Medicine, Ewha Womans University School of Medicine, Seoul, Korea. yjcho@ewha.ac.kr

Abstract

Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are severe cutaneous adverse reactions to drugs, which carry significant morbidities and mortalities. Although SJS and TEN can be treated by corticosteroids or intravenous immunoglobulin, they may be induced by steroids. We experienced a 36-year-old man who developed whole body erythromatous maculopapular rashes and multiple bullae after ingestion of deflazacort. After avoidance of deflazacort and use of dexamethasone, skin lesions resorbed. We reported a case of TEN diagnosed by characteristic clinical findings with a brief review of the literature.

Keyword

Stevens-Johnson syndrome; Nephrotic syndrome; Drug hypersensitivity syndrome

MeSH Terms

Adrenal Cortex Hormones
Adult
Dexamethasone
Drug Hypersensitivity Syndrome
Eating
Exanthema
Humans
Immunoglobulins
Mortality
Nephrotic Syndrome
Skin
Steroids
Stevens-Johnson Syndrome*
Adrenal Cortex Hormones
Dexamethasone
Immunoglobulins
Steroids
Full Text Links
  • AARD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error